yesterday i had went to Dana-Farber for my 6 month test as of 2/6/12 my bcr-abl was at 0.19 so yesterday was the bone marrow man that hurts .... what is now driving me nuts is that my doc. told me that my amylase is at 79 and it should be between 20-70 ..... and that my lipase is at 76 and that should be at 3-60 but she told me not to go nuts that she feels it will be ok ... but i want to as you guys what you think????? she says this happens to some that r on tasigna and people that drink but i don't.. but i do drink alot of coffee and i have alot of acid / hartburn/ should be on zantac.... i just don't want to get off the tasigna if it works well .. just bugging out... what do you guys think ???
tasigna what doe's this mean.. my test
Posted 31 March 2012 - 09:11 PM
I don't know what either one of those terms mean. But You have my sympathy about the bmb. I think all cancer doctors should have one, just to see how terrible they are,without sedation. The bmb will tell your doc more, Are you comfortable with your doctor? I trust my doctor so if he tells me not to worry about something I won't (HA) so far I haven't had anything happen with my bw except my low iron. He's watching that closely.
But if you have faith in her then try to relax, one thing I have learned on this board is numbers jump all over the place. And usually the problem straightens itself out. It takes our bodies time to adjust to these meds,and some people respond to them a lot faster. I'm sure someone from the board will get on and explain what your test results mean. Take Care Billie
Posted 31 March 2012 - 09:30 PM
Those are both pancreatic function type tests, similar to ALT and AST for liver function. They could indicate a stressed pancreas but neither of your counts seem particularly high. I would take your cue from your doc and just keep an eye on them. Tasigna can cause some off readings for liver, pancreas, and glucose for example. There are so many things that we can get stressed over with these drugs so just try to relax and stay calm. (Ha, easier said than done, I know.)
"You can't change the direction of the wind but you can adjust your sails."
DX 12/08; Gleevec 400mg; liver toxicity; Sprycel 100mg.; CCyR 4/10; MMR 8/10; Pleural Effusion 2/12; Sprycel 50mg. Maintaining MMR; 2/15 PCRU; 8/16 drifting in and out of undetected like a wave meeting the shore. Retired 12/23/2016! 18 months of PCRU, most recent at Mayo on 7/25/17 was negative at their new sensitivity reporting of 0.003.<p>
Posted 01 April 2012 - 10:18 AM
Those are not high enough to worry about. Just have them checked again at the next appointment.
Posted 01 April 2012 - 05:01 PM
Hi: Amylase and Lipase are your Pancreatic Enzymes that they tested. I have never had those tests done on my routine check-ups with my CML, but I had a horrible attack of some kind years ago with my stomach. They checked my enzymes, and they were high. After being sick for about 3 days with pain and diarrhea real bad they did a repeat test on me after I was feeling well, and all my numbers were back to normal. Maybe you were having some type of a stomach virus going on.
Posted 01 April 2012 - 09:12 PM
no i have been feeling great the only thing is that i have stomach acid bad but i am ok... trey say its not to worry..
Posted 01 April 2012 - 09:29 PM
Hi Mark, Susan and Everyone,
A high amylase can also indicate inflammation in the salivary glands, it doesn't always have to indicate a problem with the pancreas. Mark, I'm sure in your case since your Lipase is also high this doesn't apply to you but just thought I'd throw that in for future reference,
Posted 02 April 2012 - 06:15 PM
Your answer to Mark might have answered my question, The reason I have the exposed salivary gland, could be that I had a high amylase a couple years ago which affected my salivary glands I was still on Gleevac when I first noticed it. I probably wasn't checked for that, or if I was, I was on antibiotic frequently because of the uti infections I kept getting,so if they did check my bw for that I might have been on an antibiotic at the time which would have masked any other infections going on in my body. I was on Cipro several times for uti infections. Before I went off G I was getting as many as 2 infections a month. I have been off G for almost 2 years. I went on Sprycel 18 months ago and I haven't had a uti since. You are pretty smart, I'm going to let my onc know about this. After all we are all (ginny pigs), I can't remember how to spell ginny pig! I can't spell anymore,and I used to pride myself on being a good speller. That really bugs me.
Now if you can tell me how I got a fissure in my belly button, and had to use foot fungus cream to clear it up. I'm coming to your house and hang up an MD. Sign.
Posted 02 April 2012 - 10:35 PM
A high amylase could indicate an inflammation in the salivary glands it wouldn't cause the inflammation. If someone has a high amylase they first do bw to see if it is coming from the pancreas. If it is not coming from there then there is further bw that can be done to see if it is coming from the salivary glands. You can have inflamed salivary glands for different reasons, I believe I had the problem because of an autoimmune disease I have. Next time you go to your doc have them run an amylase test again to see if it is still high. If so have them do more extensive bw to see where it is coming from, I'm sure they will know what to do.
As for your belly button/foot fungus issue, I believe that is a job for "HOUSE". Just saw a rerun of the show last night, boy is he mean!!!.
Billie, I'd love to have you come to my house and put up an MD sign. We could go into business together. I'd dx people and you could man the cash register. Sounds like fun!!!.....and Pam M. could be our nurse!!!
Posted 02 April 2012 - 11:58 PM
That would be a blast,sort of the female version of the 3 stooges! Love Billie
Posted 03 April 2012 - 09:04 AM
Judy and Billie,
Even before I read Billie's reference to The Three Stoogies, I swear that was the first thought that came to my head when I read I would be the nurse. Oh Lordy help the people who might venture in, if they were not ill when they walked through the door, am sure we would fix that issue in some way before they left.
Posted 03 April 2012 - 09:46 AM
You're at a very good cancer center and it seems like they are treating you properly. Tasigna is known to cause pancreatitis, which is why they are monitoring your levels. It is not uncommon to see the levels go up. As long as they don't get out of hand it will be fine. Chances are your body will adjust and they will level off at some point.
Posted 03 April 2012 - 06:44 PM
thanks i needed to here some good news ...live it not loving anymore it is so hard to be happy......................
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users